• question-icon

    What do my lab test reports indicate?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: i checked my Vitamin D three months ago,My Vitamin D level was 26, i went to physician and he suggested me D3 (1000) IU once daily. i checked my Vitamin D level after 3 months but level is still 26.i am attaching my report and medicine image.please suggest me for future.
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Iron or magnesium difficiency

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns . vitamin d difficiency that is not responding to supplements can be due to a number of reasons including:
1) magnesium difficiency which is needed for vitamin d absorption, so I would recommend that you check on your blood magnesium level
2) taking vitamin d on empty stomach , so I would recommend that you take the supplement with or just after a large meal but avoid taking it after dinner
3) iron difficiency anemia as iron is important for vitamin d difficiency , so I would recommend that you get a CBC test to check on your hemoglobin level
4) high body mass index also will require double the regular dose to improve the condition
I hope I answered your question, if you don't have any other clarifications then please close the discussion


Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Salah Saad Shoman 56 minutes later
Dear, I am overweight and my weight is 107 KG with 5 Feet 10 inch height.My Hemoglobin level always remain 11.5 to 12.5 so Dr took test for iron deficiency and others(reports attached) and found i am suffering in thalassemia minor. so he gave me one Folic acid tablet on daily basis.My uric acid level was high 3 months ago at 9.0 but after taking zurig 40mg ( febuxostat) on daily basis now level decrease to 6.0 (reports attached). i am taking Byscard 2.5 mg (Nebivolo) for Blood pressure and heart palpitation since 3 years.
doctor
Answered by Dr. Salah Saad Shoman 10 hours later
Brief Answer:
Double the dose

Detailed Answer:
Dear Sir, the decreased hemoglobin level together with the elevated body mass index are the cause of the irresponsiveness to the vitamin D supplements.

I would recommend that you double the dose of Vitamin D supplement and make. Please also make sure that you take the vitamin D with or after a large meal to give it plenty of absorption time.

I hope you find this helpful.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2491 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Palpitation

doctor1 MD

Hi, I have Cortisol of 5.7 (normal range 6.2-13). ACTH is normal. I have been suffering for nearly two years of diziness, extreme fatigue, low bp,...

doctor1 MD

Hi, I was severely anaemic after 1300ml blood loss when my baby was born 10 weeks ago. My iron level bloods came back normal this week, but i m...

doctor1 MD

my mother is 74 years old. for the last six months she is suffering from knee pain, burning sensation in the stomach weight loss, palpitations,...

doctor1 MD

I suffer from vertigo, which comes in attacks from 30 seconds to full days. MRI shows nothing and my doctors do not know what to do? I have asthma,...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

doctor1 MD

when I first wake up in the morning I have sweaty feet fast heart rate 140 Plus it lasts about 20-30 minutes and then I'm fine the rest of the day...

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Salah Saad Shoman
  • Q - What causes blood in stool while on Ibuprofen and Tylenol?

  • Q - Does Benzonatate interact with Trazodone?

  • Q - Suggest treatment for diarrhea, severe chills and fever

  • Q - What causes a lump in the armpit and fever?

  • Q - Suggest treatment for mucus in nasal passage

  • Q - Suggest treatment for throat pain and difficulty in swallowing

  • Q - Is chronic fatigue a symptom of Lyme's disease?

  • Q - Can Azithromycin cause painful lumps in the breasts?

  • Q - Suggest treatment for enlarged lymph nodes in the armpit and fatigue

  • Q - What causes severe vomiting and foul urine odor?

backtotop2